PDA

View Full Version : Prednisone ???'s



goodnightjunebug
12-02-2005, 01:59 PM
Hi Everyone, My Rheummy wanted me to try Prednisone on my next flare "for diagnostic purposes". I haven't had a definite Lupus diagnosis yet. Well, I went on it and it was like flipping a light switch. This week I was going down, down ,down and I finally hit the wall this morning and gave up and took the dreaded stuff. Well, this afternoon,I feel like a million bucks....So, my question to y'all experienced folks...Does this hone in on my diagnosis? I don't see my Rheummy again till Jan. He said if the Prednisone worked to start Plaquenil. I'd love any info. you could send my way. Thanks, Junebug

polly pop
12-03-2005, 03:17 PM
I'm not sure what your rheumy meant by "diagnostic purposes", but prednisone is really just a corticosteroid/anti-inflammatory. They use it for all sorts of things. My sister was actually prescribed it to take care of a poison ivy rash she got while hiking. So it really doesn't have much to do with your diagnosis. But I am glad its helping you out. Hopefully your rheumy will have more answers for you at your next appt.

goodnightjunebug
12-03-2005, 05:48 PM
Hi Pollypop,
Thanks for your reply...I think that my Rheummy meant(by, "diagnostic purposes") thay if the Prednisone did something for the flare, then he would be closer to saying..."Yes, you have Lupus".
So far, I've had cyclical(every 2 mos.or so) fatigue...the "hit the wall" kind of debilitating stuff. I've had hand and foot joint pain...only one swollen joint though,, fevers,Loss of appetite..with weight loss, a low positive ANA 1:160...and a low positive Anti-cardiolipin antibody test. Everything is just hovering in this vague rheumatic disease limbo and is quite frustrating. :shock: My Dr. is very kind but is hesitant to give a label yet.
Thanks again, Junebug

PattyLatty
12-04-2005, 08:14 PM
My doc used the same language with me when she game me prednisone and I had the same results as you so now i love it. When I went back to see her I thought she'd take me off it and give me something else, but she didn't, nor did she give me a diagnosis, just more blood work. She added mexotrexate, and I feel even better adding that to the prednisone. She's not sure whether I have lupus or rheumatoid arthritis. It's hard to diagnose these diseases. I'm not as concerned about a diagnosis now that I'm feeling better! I'll probably change my mind if I start feeling worse again though. Good luck.

Saysusie
12-05-2005, 02:04 AM
Sometimes the doctors recognize that we are dealing with a connective-tissue disorder and/or an auto-immune disorder and prednisone, methotrexate, and plaquenil are commonly used, with success, on most of those disorders. That is generally why they prescribe them without knowing the exact root of your disorder!

I hope that was helpful :lol:
Saysusie

goodnightjunebug
12-05-2005, 06:49 AM
Thank you for your replies, I am calling my Dr. today(well...his nurse)to see what he has to say. I'm guessing it won't be anything profound...just,"Ok, go on the Plaquenil." This la-la land stuff is really tiresome. I guess I'll rest in the fact that all this waiting is "character -building" :wink:
Junebug

catlady4520
12-06-2005, 12:05 AM
I was on Plaquenil for 2 yrs while I still just had UCTD. My dr. added methotrexate when I starting developing more joint pain. Then in April this year, I started having seizures and after a million tests, she found I have full blown Lupus. She said the Plaquenil and methotrexate did help curb the lupus and cause a delay in developing it. I know w/Plaquenil you have to have eye tests about every 3-4 mos as it can deposit melanin in the back of your eye and can cause permanent damage. It's rare to have that happen but make sure you're informed before you start it. Do you have organ threatening lupus?

goodnightjunebug
12-06-2005, 10:05 AM
HI , As of yet , I only have a vague "possible lupus" diagnosis. No evidence of organ involvement as of yet(though I get palpitations nad chest pains during flares). I saw my Opthamologist last week and he recommended a check up every 6mos. while on Plaquenil. He is the Chief of Staff at our local hospital( in Ophthamology and Retinal specialty) and in all the patients he has seen through the years on Plaquenil, he has never seen anyone's eyes affected by it...which I thought was very good news. Though ...I seem to be one of those people who can get the rare weird side effects from just about anything. Couldn't take high doses of Ibuprofen, indomethacin etc...ate my stomach for lunch... I really liked Diclofenac but it ate my liver for supper. :( I will probably begin Plaquenil Thursday. We'll see how it goes. Thanks, Junebug

Saysusie
12-07-2005, 08:31 AM
:? LOL

Keep us advised Junebug :lol:

Saysusie